MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 800 HEMATOLOGY SYSTEM
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Test Result (2695)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the provided patient data confirms the reported event.The initial run showed lower wbc, rbc, hgb and higher plt compared to post transfusion run and initial sample rerun / redraw run two days later.The initial run had instrument generated r flag and platelet clumps system message alerting operator to further review results.The mcv correlated on all runs.Field service engineer (fse) checked the instrument and found no issues.The hgb lamp output was checked and found to be within specifications.The bsv (blood sample valve) and blood detectors were also found to be within specifications.The fse performed repeatability tests 4 times, each within specifications in regards to precision (cv¿s).Controls all recovered within specifications.On (b)(6) 2020 the customer indicated the patient complained of epigastric pain and due to the initial low hgb, the clinician thought the patient was bleeding.There was no information indicating the blood transfusion caused any additional change in patient treatment.It was confirmed the instrument recovered within control before and after this incident, all control results were acceptable.Additionally, the customer indicated ¿this (event) looked like a random error, perhaps caused by sample integrity¿.
 
Event or Problem Description
The customer reported a specific patient run on their unicel dxh 800 coulter cellular analysis system gave a low hemoglobin (hgb)=88 and white blood cell (wbc)=3.7 result.The patient was transfused with 1 unit (blood).A sample was run post transfusion the next day with higher than expected hgb at 152.The original sample was rerun two days after initial run with higher hgb results of 155 and 154 on both dxh instruments.There was no death or life-threatening injury associated with this incident.A patient was transfused with 1 unit of blood due to clinician¿s assessment of patient¿s reported complaint of epigastric pain and low hgb recovery.There was no information indicating the blood transfusion caused any additional change in patient treatment.

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd
brea CA 92821
MDR Report Key9783200
Report Number1061932-2020-00024
Device Sequence Number19004713
Product Code GKZ
UDI-Device Identifier15099590381646
UDI-Public(01)15099590381646(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN,DXH 800 HEMATOLOGY SYSTEM
Device Catalogue Number629029
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR